Azathioprine, prednisolone and puffy face 😭

Hi,

I've been on prednisolone for just over a month now and started azathioprine a week ago but I've noticed since starting azathioprine my face has become puffy and swollen it's like I've put on a stone of weight on my face 😭😭 it's really getting me down also noticed my sinuses have been really blocked too. Thank you for any help 💕

X

5 Replies

oldestnewest
  • Hi imzi

    It might be the prednisolone that is causing the puffiness in your face. Are you on a high dose? This is a known side effect sometimes called 'moon face'.

    patient.info/doctor/cortico...

    I was on 20mg for several months and after a month or two got 'moon face', but it slowly went away as I reduced the dosage.

    If you think it is a reaction to the azathioprine, however, you should contact your doctor or chemist. I am not sure about the blocked nose as a side effect.

  • Thank you for your help, i started on 40mg I'm now on 20 and will be cutting it down to 15 next week. I've stopped the azathioprine as of today to see if the puffiness reduces.

    Thanks again

  • Hi imzi

    As with all our meds, you might want to speak to your doctor/chemist/lupus nurse before stopping azathioprine, even though you have only been on it for 1 week. They will be able to tell you if the puffiness is due to the prednisolone or some reaction to azathioprine.

  • I spoke to my rhemy nurse before stopping it, if my face still remains the way it is ive to contact her Monday.

    Thank you for your advice

  • hi easy one this predistone is a steroid and this does happen when u reduce it goes normal dont forget the bone tablets with this stuff long term

You may also like...